The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (121 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Volume 27, Issue 4, 2008, pp. 499–508
DOI: 10.4171/ZAA/1368

Published online: 2008-12-31

Resultants of Chebyshev Polynomials

Jemal Gishe and Mourad E. H. Ismail[1]

(1) University of Central Florida, Orlando, United States

Recently, K.~Dillcher and K.~B.~Stolarsky [{\it Trans. Amer. Math. Soc.} ~357 (2004), 965 -- 981] used algebraic methods to evaluate the resultant of two linear combinations of Chebyshev polynomials of the second kind. In this paper we give an alternative method of computing the same resultant and resultants of more general combinations of Chebyshev polynomials of the second kind. We also consider resultants of linear combinations of Chebyshev polynomials of the first kind.

Keywords: Chebyshev polynomials, resultants, discriminants, lowering (annihilation) operators

Gishe Jemal, Ismail Mourad: Resultants of Chebyshev Polynomials. Z. Anal. Anwend. 27 (2008), 499-508. doi: 10.4171/ZAA/1368